Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 10:30 AM CST for Marion County, Winston County, Alabama. It was in force for 9 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 10:30 AM CST (16:30 UTC)
- Expired
- Dec 25, 2015, 7:30 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 12:30 PM CST | FLASH FLOOD | 4 S Bexar, AL | WATER FLOWING ACROSS CR 13. ROAD IS IMPASSABLE. |
| Dec 25, 12:40 PM CST | HEAVY RAIN 4 | Hamilton, AL | RAINFALL SINCE MIDNIGHT LOCAL TIME. |
| Dec 25, 12:50 PM CST | FLASH FLOOD | Hackleburg, AL | MARION COUNTY ROADS 165, 350, 98, 42, 154, UNION HILL CEMETERY ROAD, INDIAN MOUND ROAD, OLD IVY TRAIL, COTTON GIN ROAD, ACADEMY DRIVE AND BOARD TREE ROAD CLOSED IN SPOTS CLOSED DUE TO FLOODING. |
| Dec 25, 12:50 PM CST | HEAVY RAIN 2.93 | 4 Wsw Hamilton, AL | RAINFALL SINCE MIDNIGHT LOCAL TIME. |
| Dec 25, 1:15 PM CST | FLASH FLOOD | 5 Nnw Weston, AL | REPORT VIA SOCIAL MEDIA OF PORTIONS OF DOWNS RD AND SEVERAL NEARBY ROADS FLOODED. TIME ESTIMATED. |
| Dec 25, 2:00 PM CST | FLASH FLOOD | 3 Sw Dime, AL | PORTION OF EDGE ROAD WASHED AWAY. |
| Dec 25, 2:10 PM CST | FLASH FLOOD | Haleyville, AL | STATE HIGHWAY 13 FLOODED IN WINSTON COUNTY, COUNTY ROAD 30 WASHED OUT IN WINSTON COUNTY, COUNTY ROAD 54 WASHED OUT IN WINSTON COUNTY. LITTLEVILLE ROAD AND CHICKAKEE ROAD FLOODED IN WINSTON COUNTY, COUNTY ROAD 99 FLOODED IN MARION COUNTY. |
| Dec 25, 2:11 PM CST | FLASH FLOOD | Hamilton, AL | PORTIONS OF TIDWELL ROAD, COUNTY ROAD 35, COUNTY ROAD 1650, COUNTY ROAD 97 AND JOHNSON ROAD CLOSED DUE TO FLOODING. |
| Dec 25, 2:35 PM CST | HEAVY RAIN 6.28 | Hamilton, AL | RAINFALL SINCE MIDNIGHT LOCAL TIME. UPDATED REPORT. |
| Dec 25, 3:00 PM CST | FLASH FLOOD | 2 Nne Haleyville, AL | WATER COVERING CHICKAKEE ROAD, ROAD IS IMPASSABLE. |
| Dec 25, 3:56 PM CST | HEAVY RAIN 7 | Hamilton, AL | RAINFALL SINCE MIDNIGHT LOCAL TIME. UPDATED REPORT. |
| Dec 25, 5:45 PM CST | FLASH FLOOD | 3 S Corinth Rec Area, AL | COUNTY ROAD 8 FLOODED. |
| Dec 25, 6:29 PM CST | FLASH FLOOD | Haleyville, AL | ROADSIDE FLOODING OBSERVED WITH AREAS OF WATER OVER THE ROADWAY ON ALABAMA HIGHWAY 13 BETWEEN BEAR CREEK AND HALEYVILLE IN MARION AND WINSTON COUNTIES. |
| Dec 25, 6:29 PM CST | FLASH FLOOD | Haleyville, AL | ROADSIDE FLOODING OBSERVED WITH AREAS OF WATEROVER THE ROADWAY ON ALABAMA HIGHWAY 13 BETWEEN BEAR CREEK AND HALEYVILLE IN MARION AND WINSTON COUNTIES. |
| Dec 25, 6:53 PM CST | FLASH FLOOD | 2 Wsw Lake Buttahatchee, AL | ALABAMA HIGHWAY 129 IS IMPASSABLE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS54 KBMX 251630
FFWBMX
ALC093-133-251930-
/O.NEW.KBMX.FF.W.0023.151225T1630Z-151225T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WINSTON COUNTY IN NORTHWESTERN ALABAMA...
MARION COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 130 PM CST
* AT 1028 AM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAS ALREADY FALLEN IN SPOTS AND 1 TO 2 MORE INCHES ARE
POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OR IS
OCCURRING. A FEW CULVERTS HAVE BEEN WASHED AWAY ALREADY NEAR
HACKLEBURG.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMILTON...HALEYVILLE...LYNN...ARLEY...GUIN...HACKLEBURG...DOUBLE
SPRINGS...BRILLIANT...ADDISON...NAUVOO...SARDIS...CAMP MCDOWELL...
HELICON...BRUSHY LAKE...SMITH LAKE...ASHBANK...INMANFIELD...
NEEDMORE...POPLAR SPRINGS AND FALLS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3430 8711 3399 8711 3400 8764 3396 8764
3398 8795 3402 8795 3402 8799 3405 8799
3406 8821 3432 8817
$$
752 follow-up statements
080
WGUS54 KBMX 251829
FFWBMX
ALC093-133-252230-
/O.EXT.KBMX.FF.W.0023.000000T0000Z-151225T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1229 PM CST FRI DEC 25 2015
...FLASH FLOOD EMERGENCY FOR MARION AND WINSTON COUNTIES...
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WINSTON COUNTY IN NORTHWESTERN ALABAMA...
MARION COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 430 PM CST
* AT 1226 PM CST...EMERGENCY MANAGEMENT REPORTED SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
RAINFALL AMOUNTS UP TO 4 INCHES OF RAIN HAVE FALLEN. AN ADDITIONAL
3 INCHES OR MORE ARE POSSIBLE THIS AFTERNOON. FLASH FLOODING IS
ALREADY OCCURRING IN SPOTS!
THIS IS A FLASH FLOOD EMERGENCY FOR MARION AND WINSTON COUNTIES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMILTON...HALEYVILLE...LYNN...ARLEY...GUIN...HACKLEBURG...DOUBLE
SPRINGS...BRILLIANT...ADDISON...NAUVOO...SARDIS...CAMP MCDOWELL...
HELICON...BRUSHY LAKE...SMITH LAKE...ASHBANK...INMANFIELD...
NEEDMORE...POPLAR SPRINGS AND FALLS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3430 8711 3399 8711 3400 8764 3396 8764
3398 8795 3402 8795 3402 8799 3405 8799
3406 8821 3432 8817
$$
75087
WGUS54 KBMX 252214
FFWBMX
ALC093-133-260130-
/O.EXT.KBMX.FF.W.0023.000000T0000Z-151226T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CST FRI DEC 25 2015
...FLASH FLOOD EMERGENCY FOR MARION AND WINSTON...
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WINSTON COUNTY IN NORTHWESTERN ALABAMA...
MARION COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 730 PM CST
* AT 408 PM CST...DOPPLER RADAR CONTINUES TO SHOW THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. OVER 7 INCHES OF RAIN
HAS BEEN MEASURED OVER PARTS OF THE AREA WITH SEVERAL REPORTS OF
EXTREME FLOODING THROUGHOUT THE DAY.
THIS IS A FLASH FLOOD EMERGENCY FOR MARION AND WINSTON COUNTIES.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3430 8711 3399 8711 3400 8764 3396 8764
3398 8795 3402 8795 3402 8799 3405 8799
3406 8821 3432 8817
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 5:54 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 25, 5:54 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST FRI DEC 25 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... WE WILL REMAIN DEEP INTO THE WARM SECTOR FOR SEVERAL MORE DAYS...WHICH MEANS SEVERAL MORE DAYS (AT LEAST) OF STORMY AND MILD CONDITIONS ACROSS CENTRAL ALABAMA. THERE WILL OBVIOUSLY BE PLENTY OF MOISTURE...INSTABILITY...AND LIFT AVAILABLE FOR THUNDERSTORMS TODAY...ESPECIALLY IN THE NORTHERN HALF OF THE STATE. MODELS ARE QUITE INSISTENT THAT AXIS OF HIGHEST THUNDERSTORM COVERAGE WILL SHIFT NORTHWARD THIS MORNING. THAT WOULD BE GOOD NEWS FOR THE WATER LOGGED SOUTHERN COUNTIES. LETS JUST HOPE THAT THAT HEAVY RAIN BAND DOES CONTINUE TO MOVE NORTH...SO THE NORTHERN AREAS DON'T END UP IN A SIMILAR SITUATION. BIG UPPER LEVEL LOW IS STILL FORECAST TO DIG INTO THE WEST COAST STATES AND FOUR CORNERS AREA TODAY AND TOMORROW...AND THEN ROLL EASTWARD SUNDAY AND MONDAY. COMPLEX SURFACE PATTERN DEVELOPS IN RESPONSE TO THE APPROACHING UPPER LEVEL TROUGH...WITH A VERY WOUND UP SURFACE LOW MOVING FROM WEST TEXAS TO THE GREAT LAKES... TRAILING A COLD FRONT THAT WILL PUSH THROUGH HERE ON MONDAY. THE FRONTAL PASSAGE IS A BIT FASTER THAN PREVIOUS MODEL RUNS...AND THE ENDING OF THE PRECIPITATION ASSOCIATED WITH IT MAY COME EARLIER AS WELL. WILL LOOK FOR SOME RUN TO RUN CONSISTENCY BEFORE TOTALLY BUYING INTO A RAIN FREE MONDAY NIGHT/TUESDAY SCENARIO. LOOKS LIKE WE MAY NOT GET INTO A SUBSTANTIALLY COLDER AIR MASS UNTIL LATE NEXT WEEK...WHEN THE UPPER LEVEL PATTERN FINALLY TRANSITIONS TO WESTERN RIDGE...EASTERN TROUGH CONFIGURATION. /61/ && .AVIATION... 12Z TAF DISCUSSION. SWATH OF SHOWERS AND THUNDERSTORMS IS FINALLY MOVING TO THE NORTH. THUS...WILL SHIFT OUR TSRA MENTION TO NOT INCLUDE MGM/TOI BUT STILL AT TIMES IN THE NORTH. A FEW OF THE STORMS IN THE LATE MORNING TOWARD EARLY AFTERNOON THAT MAY BE PRESENT HAVE THE POTENTIAL TO BE STRONG. WILL FORGO MENTIONING THIS LOWER PROBABILITY THREAT JUST YET. LOWER CIGS/VSBYS WILL ACCOMPANY STORMS. AS FOR MGM/TOI SOME MVFR CIGS THIS AM. HOWEVER...ALL COULD SEE SOME IFR AT TIMES THIS AM. CIGS COULD LIFT SOME ACROSS THE SOUTH BY AFTERNOON IN THE ABSENCE OF SHOWER ACTIVITY. TONIGHT WITH A LARGE AMOUNT OF LINGERING MOISTURE...FOG IS LIKELY ACROSS THE SOUTH TAFS AT MGM/TOI. SHOWER ACTIVITY MAY STILL BE PRESENT TO THE NORTH TO RESTRICT MORE WIDESPREAD DENSE FOG. 08 && .FIRE WEATHER... THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 65 74 63 73 / 100 60 30 20 30 ANNISTON 75 66 75 64 74 / 100 40 20 20 30 BIRMINGHAM 75 69 76 65 75 / 100 50 30 30 30 TUSCALOOSA 76 68 77 67 76 / 80 50 30 30 30 CALERA 76 67 76 65 75 / 100 40 20 20 20 AUBURN 76 64 75 64 74 / 20 20 20 10 20 MONTGOMERY 79 65 79 63 78 / 20 20 20 20 20 TROY 79 66 79 63 77 / 20 20 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE... CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE... JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. && 61/08
Hazardous weather outlook, Dec 25, 4:44 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 AM CST FRI DEC 25 2015 ALZ011>015-017>050-261345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 444 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH THE OVERNIGHT. AS A SURFACE BOUNDARY SHIFTS SLOWLY NORTHWARD THIS MORNING...THE OVERALL FLASH FLOODING THREAT WILL SHIFT NORTH AS WELL TO GENERALLY ALONG AND NORTH OF A ALICEVILLE TO CLANTON TO LAFAYETTE LINE. TO THE SOUTH OF HERE...HEAVY RAINS THAT HAVE OCCURRED WILL KEEP THE AREAL FLOODING THREAT AROUND FOR AT LEAST THIS MORNING ALONG WITH A RIVER FLOODING THREAT ALONG THE TALLAPOOSA AND ALABAMA RIVER BASINS. A SECONDARY THREAT WILL BE THAT OF A LIMITED SEVERE WEATHER THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 59 FROM EARLY MORNING AND LASTING THROUGH AROUND 6 PM WITH STORMS ALONG AND AHEAD OF A FRONT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY AT TIMES TODAY. 08
In the hours before
Local storm report, Dec 25, 8:47 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
30. ROAD IS IMPASSABLE
&&
CBAIRDLocal storm report, Dec 25, 9:15 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD 10 N LADONIA 32.61N 85.09W
12/25/2015 LEE AL EMERGENCY MNGR
10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
DESTROYED
&&
CBAIRDLocal storm report, Dec 25, 9:21 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN HALEYVILLE 34.24N 87.62W
12/25/2015 E0.00 INCH WINSTON AL PUBLIC
LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
30 MIN PERIOD
&&
CBAIRDLocal storm report, Dec 25, 10:16 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM FLOOD MONTGOMERY 32.35N 86.28W
12/25/2015 MONTGOMERY AL EMERGENCY MNGR
14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
INJURIES REPORTED
&&
CBAIRDLocal storm report, Dec 25, 10:18 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1018 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TORNADO 3 SSE SPRING HILL 32.04N 85.32W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0429 AM TORNADO 1 SSE BOOT HILL 31.86N 85.63W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0515 AM HEAVY RAIN CLAYTON 31.88N 85.45W
12/24/2015 E0.00 INCH BARBOUR AL EMERGENCY MNGR
WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.
0745 AM FLASH FLOOD 3 SSE PICKETT 31.93N 85.61W
12/24/2015 BARBOUR AL EMERGENCY MNGR
WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.
0745 AM HEAVY RAIN SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015 E0.00 INCH RUSSELL AL EMERGENCY MNGR
MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
165.
0759 AM FLASH FLOOD 4 WNW BOOT HILL 31.90N 85.70W
12/24/2015 BULLOCK AL LAW ENFORCEMENT
GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
TRAFFIC
0819 AM FLOOD 1 SSW COMER 32.03N 85.39W
12/24/2015 BARBOUR AL PUBLIC
WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
IMPASSABLE. CORRECTED FOR LOCATION.
0830 AM FLOOD 20 SW INVERNESS 31.81N 85.99W
12/24/2015 PIKE AL EMERGENCY MNGR
COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
CONSIDERED IMPASSABLE
0832 AM FLASH FLOOD 10 NW COMER 32.14N 85.50W
12/24/2015 BULLOCK AL EMERGENCY MNGR
US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED
0921 AM FLASH FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
ARE RUNNING OUT OF THEIR BANKS.
0924 AM FLASH FLOOD 5 WSW BRUNDIDGE 31.70N 85.89W
12/24/2015 PIKE AL EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
6647, CR 6622 AND CR 3319.
0936 AM FLASH FLOOD 4 N WEDOWEE 33.37N 85.49W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.
0936 AM FLASH FLOOD FOSTERS CROSS ROADS 33.42N 85.56W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
IMPASSABLE.
0940 AM FLASH FLOOD 1 SSE WAUGH 32.35N 86.03W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
LUCAS POINT.
1000 AM FLASH FLOOD 4 SSE WAUGH 32.31N 86.02W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
TIME ESTIMATED BASED ON REPORT.
1008 AM FLASH FLOOD 15 S MONTGOMERY 32.14N 86.28W
12/24/2015 MONTGOMERY AL EMERGENCY MNGR
US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT
1027 AM TSTM WND GST 2 E OPELIKA 32.66N 85.34W
12/24/2015 E60.00 MPH LEE AL TRAINED SPOTTER
STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
AND DOWNING OF TREES
1040 AM FLASH FLOOD 2 NE AUBURN 32.61N 85.45W
12/24/2015 LEE AL PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN
AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.
1054 AM FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
REROUTED.
1058 AM FLASH FLOOD 3 N BRUNDIDGE 31.76N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
TRAFFIC BEING REROUTED
1100 AM FLASH FLOOD 3 ESE NOTASULGA 32.55N 85.63W
12/24/2015 MACON AL PUBLIC
SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
LOCATIONS.
1103 AM FLOOD 10 S SEALE 32.15N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
ASSISTING.
1115 AM FLOOD 15 S SEALE 32.08N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
ASSISTING.
1126 AM FLASH FLOOD BLUE SPRINGS 31.66N 85.50W
12/24/2015 BARBOUR AL EMERGENCY MNGR
THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
CLOSED.
1133 AM FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL EMERGENCY MNGR
SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
TURK ROAD ARE CLOSED.
0102 PM FLASH FLOOD BRUNDIDGE 31.72N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
5511 ARE FLOODED IN SPOTS.
0500 PM FLASH FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL PUBLIC
NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
ENGULFING VEHICLES
0750 PM FLASH FLOOD PHENIX CITY 32.47N 85.01W
12/24/2015 RUSSELL AL PUBLIC
REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.
0810 PM FLASH FLOOD CLAYTON 31.88N 85.45W
12/24/2015 BARBOUR AL EMERGENCY MNGR
PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
FLOODING IN BARBOUR COUNTY.
0827 PM FLASH FLOOD 5 SE MONTICELLO 31.78N 85.71W
12/24/2015 PIKE AL DEPT OF HIGHWAYS
STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.
0928 PM FLASH FLOOD 1 NW CLAYTON 31.89N 85.46W
12/24/2015 BARBOUR AL EMERGENCY MNGR
TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
CORRECTED TIME.
0250 AM FLASH FLOOD 4 SSE SANTUCK 32.58N 86.09W
12/25/2015 ELMORE AL PUBLIC
OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE
HIGHWAY AND HAYNES ROAD.
0723 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL AMATEUR RADIO
NUMEROUS FLOOD REPORTS IN SHELBY COUNTY, HWY 47, HWY 45,
CR 47, HERITAGE ROAD, AND WEST COLLEGE ST. ROADS ARE
COVERED WITH WATER AND DOUBLE WIDE TRAILERS ARE BEGINNING
TO FLOAT.
0729 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
12/25/2015 TALLADEGA AL PUBLIC
WATER COMPLETELY COVERING WEST RENFROE RD AT THE RENFROE
ECONOMY MINI STORAGE ROAD IMPASSABLE
0730 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
SIGNIFICANT FLOODING IN THE CITY OF COLUMBIANA WITH WATER
ON HWY 28 AND WATER REACHINGTHE BRIDGE ON HWY 77
0754 AM FLOOD ARITON 31.60N 85.72W
12/25/2015 DALE AL EMERGENCY MNGR
US 231/AL 53 AT PEA RIVER BRIDGE IS FLOODED
0815 AM FLASH FLOOD 4 ESE COLUMBIANA 33.15N 86.54W
12/25/2015 SHELBY AL PUBLIC
CR 77 AND HORTON ROAD HAVE BEEN CLOSED TO COLUMBIANA.
SEVERAL PEOPLE HAVE BEEN TRAPPED IN THEIR HOUSES
0845 AM FLOOD 10 N LADONIA 32.61N 85.09W
12/25/2015 LEE AL EMERGENCY MNGR
10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
DESTROYED
0845 AM FLASH FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
30. ROAD IS IMPASSABLE
0900 AM HEAVY RAIN HALEYVILLE 34.24N 87.62W
12/25/2015 E1.24 INCH WINSTON AL PUBLIC
LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
30 MIN PERIOD
0958 AM FLOOD MONTGOMERY 32.35N 86.28W
12/25/2015 MONTGOMERY AL EMERGENCY MNGR
14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
INJURIES REPORTED
&&
CBAIRDLocal storm report, Dec 25, 10:25 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD TUSKEGEE 32.44N 85.71W
12/25/2015 MACON AL EMERGENCY MNGR
MACON COUNTY COMMISSION REPORTED 7-8 BRIDGES OVER PAVED
COUNTY ROADS HAVE BEEN COMPLETELY WASHED OUT
&&
CBAIRDThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:03 PM CST | Special Weather Statement | BMX | Sumter | 27 min |
| Dec 24, 8:31 PM CST | Special Weather Statement | BMX | Greene, Sumter | 29 min |
| Dec 24, 9:57 PM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 25, 12:56 AM CST | Areal Flood Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 12 hr |
| Dec 25, 1:08 AM CST | Flash Flood Warning | BMX | Chambers, Chilton, Coosa, Elmore, Lee, Tallapoosa | 6 hr |
| Dec 25, 1:15 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 6 hr |
| Dec 25, 4:24 AM CST | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 17 hr |
| Dec 25, 7:14 AM CST | Areal Flood Warning | BMX | Chambers, Elmore, Lee, Montgomery, Tallapoosa | 2 hr |
| Dec 25, 7:21 AM CST | Flash Flood Warning | BMX | Chilton, Shelby, Talladega | 3 hr |
| Dec 25, 7:40 AM CST | Special Weather Statement | BMX | Marion | 50 min |
| Dec 25, 7:48 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 42 min |
| Dec 25, 8:35 AM CST | Special Weather Statement | BMX | Winston | 40 min |
| Dec 25, 9:17 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Dec 25, 9:40 AM CST | Areal Flood Advisory | BMX | Winston | 3 hr |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 11 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 8 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Dallas | 9 days |
| Dec 25, 11:51 AM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Dec 25, 12:36 PM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Dec 25, 12:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker | 3 hr |
| Dec 25, 2:28 PM CST | Special Weather Statement | BMX | Cherokee, Etowah | 32 min |
| Dec 25, 2:50 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Walker | 5 hr |
| Dec 25, 3:04 PM CST | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 3:13 PM CST | Special Weather Statement | BMX | Fayette | 47 min |
| Dec 25, 3:31 PM CST | Special Weather Statement | BMX | Perry | 44 min |
| Dec 25, 3:35 PM CST | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Dec 25, 3:49 PM CST | Flash Flood Warning | BMX | Blount | 8 hr |
| Dec 25, 4:24 PM CST | Tornado Warning | BMX | Jefferson | 36 min |
| Dec 25, 4:28 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 4:55 PM CST | Tornado Warning | BMX | Jefferson | 50 min |
| Dec 25, 5:25 PM CST | Tornado Warning | BMX | Bibb, Chilton | 21 min |
| Dec 25, 5:44 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.